Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 14, 2018, 6:15 AM EDT for 5 counties in North Carolina. It was in force for 20 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 6:15 AM EDT (10:15 UTC)
- Expired
- Sep 15, 2018, 2:15 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 54 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 10:00 AM EDT | FLASH FLOOD | 1 E Wilmington, NC | FLOODING IN THE AREA OF OLEANDER DR AND S COLLEGE RD |
| Sep 14, 10:20 AM EDT | FLASH FLOOD | 2 Ssw Smith Creek, NC | STANDING WATER ON THE ROAD ABOUT A FOOT DEEP AT NEW CENTER DRIVE. ONE CAR IS FLOATING AND STRANDED IN THE ROAD. VIDEO SUBMITTED VIA TWITTER. |
| Sep 14, 10:45 AM EDT | FLASH FLOOD | 2 E Silver Lake, NC | SR-1699 (BILLMARK DR) IN FLOODED MAKING ROAD IMPASSABLE NEAR SR-1698 (GREENBRIAR RD). |
| Sep 14, 4:07 PM EDT | FLASH FLOOD | 4 Se Longwood, NC | LONGWOOD ROAD NW IS CLOSED IN BOTH DIRECTIONS IN BRUNSWICK COUNTY NEAR SHALLOTE, NC. FLOODING HAS CAUSED THE ROAD TO BE IMPASSABLE. |
| Sep 14, 5:12 PM EDT | FLOOD | 2 Wsw Shallotte, NC | US-17 IS IMPASSSABLE IN BOTH DIRECTIONS DUE TO FLOODING NEAR OLD SHALLOTTE RD NW. |
| Sep 14, 5:15 PM EDT | FLASH FLOOD | 2 Wsw Shallotte, NC | US-17 NEAR SHALLOTE, NC IN BRUNSWICK COUNTY IS CLOSED IN BOTH DIRECTIONS. FLOODING HAS CAUSED THE ROAD TO BECOME IMPASSABLE. |
| Sep 14, 9:52 PM EDT | FLASH FLOOD | 4 Wnw Burgaw, NC | CORAS GROVE ROAD AT PENDERLEAR HIGHWAY IN PENDER COUNTY NEAR BURGAW, NC IS IMPASSABLE DUE TO FLOODING. |
| Sep 14, 9:58 PM EDT | FLASH FLOOD | 1 Ese Penderlea, NC | NC-11 NEAR CROOKED RUN ROAD IS CLOSED IN PENDER COUNTY NEAR WATHA. FLOODING HAS MADE THE ROAD IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 225 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted.
304
WGUS52 KILM 141015
FFWILM
NCC017-019-047-129-141-141615-
/O.NEW.KILM.FF.W.0013.180914T1015Z-180914T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
615 AM EDT FRI SEP 14 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
New Hanover County in southeastern North Carolina...
Pender County in southeastern North Carolina...
Southeastern Bladen County in southeastern North Carolina...
Brunswick County in southeastern North Carolina...
Northeastern Columbus County in southeastern North Carolina...
* Until 1215 PM EDT Friday.
* At 614 AM EDT, Doppler radar indicated heavy rain across the
warned area. 3 to 8 inches of rain have fallen. Flash flooding is
occurring or expected to begin shortly.
* Some locations that will experience flooding include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows
Cut, South Masonboro Island, Yaupon Beach, North Masonboro Island,
Figure Eight Island and Rowan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3428 7774 3417 7783 3385 7796 3389 7803
3391 7814 3390 7852 3447 7835 3458 7827
3456 7826 3457 7826 3472 7811 3472 7768
3448 7758 3444 7752
$$
MLE3 follow-up statements
046
WGUS72 KILM 141251
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
851 AM EDT FRI SEP 14 2018
NCC017-019-047-129-141-141615-
/O.CON.KILM.FF.W.0013.000000T0000Z-180914T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Hanover NC-Pender NC-Bladen NC-Brunswick NC-Columbus NC-
851 AM EDT FRI SEP 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
NEW HANOVER...PENDER...SOUTHEASTERN BLADEN...BRUNSWICK AND
NORTHEASTERN COLUMBUS COUNTIES...
At 851 AM EDT, Doppler radar continued showing heavy rain from
Hurricane Florence across the warned area. 5 to 10 inches of rain
has already fallen with potential for close to 20 inches during the
next 12 to 24 hours. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows Cut,
South Masonboro Island, Yaupon Beach, North Masonboro Island, Figure
Eight Island and Rowan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3428 7774 3417 7783 3385 7796 3389 7803
3391 7814 3390 7852 3447 7835 3458 7827
3456 7826 3457 7826 3472 7811 3472 7768
3448 7758 3444 7752
$$
III164
WGUS52 KILM 141610
FFWILM
NCC017-019-047-129-141-142215-
/O.EXT.KILM.FF.W.0013.000000T0000Z-180914T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
1210 PM EDT FRI SEP 14 2018
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
New Hanover County in southeastern North Carolina...
Pender County in southeastern North Carolina...
Southeastern Bladen County in southeastern North Carolina...
Brunswick County in southeastern North Carolina...
Northeastern Columbus County in southeastern North Carolina...
* Until 615 PM EDT Friday.
* At 1211 PM EDT, Doppler radar continued to indicated heavy rain
across the warned area. Flash flooding has already been reported
in some areas. Rainfall from Hurricane Florence has exceeded 5
inches in many locations with some areas reporting over 10 inches.
Additional rainfall through tonight could exceed 10 inches and the
risk of life threatening flash flooding remains high.
* Some locations that will experience flooding include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows
Cut, South Masonboro Island, Yaupon Beach, North Masonboro Island,
Figure Eight Island and Rowan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3428 7774 3417 7783 3385 7796 3389 7803
3391 7814 3390 7852 3447 7835 3458 7827
3456 7826 3457 7826 3472 7811 3472 7768
3448 7758 3444 7752
$$
III744
WGUS52 KILM 142212
FFWILM
NCC017-019-047-129-141-150615-
/O.EXT.KILM.FF.W.0013.000000T0000Z-180915T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
612 PM EDT FRI SEP 14 2018
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
New Hanover County in southeastern North Carolina...
Pender County in southeastern North Carolina...
Southeastern Bladen County in southeastern North Carolina...
Brunswick County in southeastern North Carolina...
Northeastern Columbus County in southeastern North Carolina...
* Until 215 AM EDT Saturday.
* At 608 PM EDT, Doppler radar indicated heavy rain across the
warned area. Up to 10 inches of rain have fallen and an additional
3 to 5 inches will be possible through midnight. Flash flooding is
likely already occurring.
* Some locations that will experience flooding include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows
Cut, South Masonboro Island, Yaupon Beach, North Masonboro Island,
Figure Eight Island and Rowan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. The water depth will be hard to determine and
washed out or damaged roads may be difficult to identify. Avoid
flooded areas or roads that have been closed. Keep a safe distance
from the banks of swiftly moving streams, creeks, and ditches. If
flash flooding is observed, turn around, don't drown.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3428 7774 3417 7783 3385 7796 3389 7803
3391 7814 3390 7852 3447 7835 3458 7827
3456 7826 3457 7826 3472 7811 3472 7768
3448 7758 3444 7752
$$
MEFFERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:12 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 14, 4:12 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
412 AM EDT Fri Sep 14 2018
.SYNOPSIS...
Hurricane Florence will move slowly westward toward Cape Fear,
making landfall this morning and then continue on its very slow
southwest motion along the coast through tonight. The slow
movement of Florence toward the southwest this weekend, could
lead to life threatening flooding inland, with powerful storm
surge and damaging winds near the coast. Florence is expected to
move into the Appalachian mountains early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM...Hurricane Florence progressing slowly westward
through this morning with a very slow southwest movement through
today. Current track has eye moving on shore over New Hanover
county and making it slowly through Brunswick county reaching
the SC border by this evening. With this slow movement, strong
gusty winds and periods of heavy rain will continue over coastal
NC counties this morning and spreading inland through today.Most
places west of I-95 will see more in the way of outer rain bands
with occasional shwrs initially, with gusty winds increasing
through today. Have seen a max wind gust up to 64kt and expect
some higher gusts as the western eye wall makes its way over the
area. As the eye passes over coastal NC through this afternoon,
a dry slot will cut off pcp for a period of time, but there
will be periods of torrential rain in other spots around the
core and farther out. Winds will remain out of the NW to W
farther south across SC. As the center or eye progresses slowly
SW through Brunswick county this afternoon, a strong on shore
flow will develop across the tip of Cape Fear northward. A
tropical air mass will remain in place with temps in the 70s
early this morning and increasing up between 80 to 85 with
warmest temps in SC.
The center of Florence will continue to track down the SC coast
through tonight with a downward trend in winds, but continuous
rain and flood threat, as well as strong on shore flow flow
across NC coast to produce high storm surge and continuous beach
erosion.
A flash flood watch remains in effect for max amounts upwards
of 15 inches through today mainly across NC counties from
Columbus and Bladen eastward to the coast. The max rainfall will
spread inland and over SC later today through tonight. Please
refer to the various products addressing the more exact details
for the hazards, including Tropical Storm to Hurricane force
winds, flooding rain, storm surge.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 400 Am Friday...The weekend brings abundant rain and
wind, while storm surge remains a dangerous component of
Florence, as her center near the coastal NC/SC border, drifts
westward this period. This essentially widens the storm surge
threat into South Carolina late Saturday and Sunday.
Weekend rainfall, shows a swath of 9-13 inches running along
the NC/SC border, from the coast, inland, surrounded by 5-8 inch
amounts for Saturday and Sunday. This coupled with copious
upstream rainfall in our extensive river basins, will lead to
serious river flooding, threatening communities adjacent to the
rivers. River warnings are posted. Not out of the question,
some rivers gage sites may approach, or even reach record
crests. So far rainbands are crossing perpendicular to our
basins, but this will change in the days ahead.
Tornado threat will linger with the helicity of Florence, this
and the dry air entrainment, will only enhance vertical
circulations, and could lead to velocity couplet spawning over
land and water.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 300 AM Friday...Ridging over the western Atlantic will
break down at the beginning of the forecast period and this will
allow the remnants of Florence to accelerate to the northeast
and away from the forecast area. Showers and thunderstorms
continue to be expected Monday but will not be as widespread as
previous days. Ridging will gradually build eastward over the
region Tuesday through Thursday resulting in dry weather and
above normal temperatures.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...Hurricane Florence approaching the KILM and will be
just off the coast by 12Z. Hurricane conditions expected most
of this TAF period at KILM with MVFR/IFR likely...spreading into
the remaining terminals this TAF period as the storm moves ever
so slowly west.
Extended Outlook...Hurricane/tropical Storms conditions through
Saturday. Gradual improvement east to west Sunday into Monday.
VFR Tuesday and Wednesday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Friday...Latest buoy observations show seas as high
as 12 to 20 ft across the regional waters with winds gusts as
high as 70 to 80 kts. Hurricane Warning remains in effect
through tonight as Florence drifts westward toward the Cape Fear
coast and then makes its way very slowly SW along the coast
through tonight. All Warnings/Watches/Advisories remain status
quo. Seas from Little River Inlet northward will peak in the 18
to 23 ft range. The SC waters will see a peak of 15 to 19 ft.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 400 AM Friday...13-18 foot seas Saturday, should subside
to 6-11 feet Sunday, as Florence not only weakens, but moves
farther inland. A strong and dangerous onshore wind flow, and
large confused seas will result in a perilous marine
environment. Vessel secured, should remain secured because of
the danger of high winds gusts through the weekend, especially
in TSTMs.
LONG TERM /MONDAY THROUGH TUESDAY/...
As of 300 AM Friday...Swells will gradually subside early next
week with relatively light winds. High pressure gradually takes
over later Monday and we should be able to lower all flags.
Southwest flow will turn more westerly on Tuesday as a cold
front approaches.
&&
.CLIMATE...
Forecast rainfall amounts of 25 to 35 inches over the next few days
could set all-time records for single storm rainfall accumulation.
In Wilmington where rainfall records date back to 1871, these are
the five largest storm-total rainfall events on record.
1 22.54" Upper Low and Tropical Moisture 9/26 to 9/30/2010
2 19.06" Hurricane Floyd 9/14 to 9/16/1999
3 13.99" Upper Low and Tropical Moisture 10/1 to 10/5/2015
4 13.85" Hurricane Diana 9/10 to 9/13/1984
5 13.80" Tropical Moisture 10/5 to 10/8/2005
Also of note, Wilmington is having one of its wettest years in
history. Up through yesterday, September 12, year-to-date rainfall
in Wilmington is 63.20" which is 20.97" above normal. Assuming we
really do pick up 20+ inches of rain, we will approach or exceed the
all-time highest annual rainfall total of 83.65" set back in 1877.
Although Florence is not quite as strong now as it was two days ago,
a direct landfall here could still produce one of the lowest five
sea level pressure readings on record for Wilmington. These records
are:
1 959.7 mb 28.34" Hurricane Floyd 9/16/1999
2 961.4 mb 28.39" Hurricane Fran 9/5/1996
3 962.1 mb 28.41" Hurricane Donna 9/11/1960
4 969.9 mb 28.64" Hurricane Bonnie 9/26/1998
5 970.2 mb 28.65" Nor'easter 3/6/1932
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ054>056-058-059.
Flash Flood Watch through Saturday afternoon for SCZ017-023-
024-032-033-039-054>056-058-059.
Tropical Storm Warning for SCZ017-023-024-032-033-039.
High Rip Current Risk through late Saturday night for SCZ054-
056.
NC...Hurricane Warning for NCZ096-099-105>110.
Flash Flood Watch through Saturday afternoon for NCZ087-096-
099-105>110.
Tropical Storm Warning for NCZ087.
High Rip Current Risk through late Saturday night for NCZ106-
108-110.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&
NEAR TERM...RGZ
SHORT TERM...MJC
LONG TERM...MBB/ME
AVIATION...MRRHazardous weather outlook, Sep 14, 5:20 AM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 520 AM EDT Fri Sep 14 2018 AMZ250-252-254-256-150930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 520 AM EDT Fri Sep 14 2018 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ106-108-110-SCZ054-056-150930- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE SATURDAY NIGHT... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ107-109-SCZ055-058-150930- Inland New Hanover-Inland Brunswick-Inland Georgetown-Central Horry- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ105-SCZ059-150930- Inland Pender-Northern Horry- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-150930- Bladen-Columbus- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. Major Hurricane Florence is forecast to reach our area Thursday into Friday. Depending on the exact path the storm takes, significant or even catastrophic impacts from wind and flooding rain are possible. It is critical that you monitor the latest forecasts on this developing weather situation. Spotter activation will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ087-150930- Robeson- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Major Hurricane Florence is forecast to reach our area Thursday into Friday. Depending on the exact path the storm takes, significant or even catastrophic impacts from wind and flooding rain are possible. It is critical that you monitor the latest forecasts on this developing weather situation. Spotter activation will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. SCZ017-023-024-032-033-039-150930- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 14, 4:24 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
424 AM EDT FRI SEP 14 2018
NCZ105>108-140945-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
Coastal New Hanover NC-
424 AM EDT FRI SEP 14 2018
...INTENSE WIND GUSTS EXPECTED SHORTLY AS THE EYEWALL OF FLORENCE
MOVES ONSHORE...
At 414 AM EDT, National Weather Service Doppler radar indicated wind
gusts likely in excess of 90 MPH associated with the eyewall of
Hurricane Florence just offshore. These winds will move onshore in
Pender and New Hanover counties between 430 and 530 AM and will be
damaging and life-threatening. Take cover now.
Locations impacted include...
Wilmington, Wrightsville Beach, Surf City, Figure Eight Island,
Hampstead, Topsail Beach, Mayfaire, Murrayville, Topsail, Windemere,
Bayshore, Scotts Hill, Ogden, Porters Neck, Landfall, Kings Grant,
Woodside, Edgecomb and Seagate.
LAT...LON 3440 7758 3427 7775 3418 7781 3425 7789
3439 7776 3452 7759 3448 7758 3446 7754
3444 7752
TIME...MOT...LOC 0815Z 114DEG 12KT 3435 7761
MLESpecial weather statement, Sep 14, 6:13 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
613 AM EDT FRI SEP 14 2018
NCZ096-099-105>110-141130-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Bladen NC-Coastal New Hanover NC-
Coastal Brunswick NC-
613 AM EDT FRI SEP 14 2018
...INTENSE WIND GUSTS AS THE EYEWALL OF FLORENCE MOVES INLAND...
At 605 AM EDT, National Weather Service Doppler radar indicated wind
gusts likely in excess of 90 MPH associated with the eyewall of
Hurricane Florence as it continues to move inland across
southeastern North Carolina. Wilmington International Airport has
already gusted to 91 MPH! Do not venture outside! Flying debris is a
certainty and can be deadly.
Locations impacted include...
Wilmington, Leland, Carolina Beach, Burgaw, Wrightsville Beach, Kure
Beach, Surf City, Snows Cut, South Masonboro Island, Figure Eight
Island, Rich Inlet, North Masonboro Island, Rowan, Hampstead, Boiling
Spring Lakes, Northwest, Sandyfield, Topsail Beach, Point Caswell and
Long Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3432 7769 3423 7778 3415 7784 3394 7793
3406 7831 3444 7839 3457 7826 3455 7825
3456 7825 3465 7817 3461 7772 3451 7759
3447 7757 3446 7754 3444 7752
TIME...MOT...LOC 1007Z 092DEG 13KT 3428 7784
EksterThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 12 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 13 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Robeson | 20 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 11 days |
| Sep 14, 12:23 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Sep 14, 4:24 AM EDT | Special Weather Statement | ILM | New Hanover | 81 min |
| Sep 14, 6:13 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 77 min |
| Sep 14, 7:21 AM EDT | Special Weather Statement | ILM | Brunswick, Pender | 84 min |
| Sep 14, 8:41 AM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, Columbus, Robeson | 12 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.